MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512  
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the difficulty to advance and subsequent dissection could not be definitively determined based on the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Complaint trends will continue to be monitored.
 
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) catheter was used to treat a left anterior descending artery (lad).It was reported that the catheter was unable to reach the lesion in the lad.Pre-dilation was performed using pre-extension and post-extension techniques, and access was gained via the radial artery and no resistance was encountered while tracking the catheter over the guidewire.Angiography revealed a severe dissection at the opening of the lad following ivl catheter retraction.The procedure was aborted and successfully completed using an alternative method, with no kinks or balloon damage observed during the process.The patient, with no pre-existing conditions, was treated for a grade c dissection, which was managed by transfer to surgery with a coronary artery bypass graft with no further complications.
 
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.Investigation results indicate that all emitters showed little to no signs of wear, with no physical damage observed on the balloon surface or the distal tip.A shipping mandrel inserted from the distal tip passed through the sheath with minimum resistance and was removed successfully.Additionally, the device was passed through the 6f introducer sheath, inserted and advanced with minimum resistance, and exited through the sheath.Based on testing results of the returned device and review of the images provided, the reported issue could not be duplicated.As a result, the root cause of the difficulty to advance could not be definitively determined.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22909476
Report Number3015053858-2025-00103
Device Sequence Number18375807
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)260930(10)02A240916A
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberC2IVL2512  
Device Catalogue NumberC2IVL2512  
Device Lot Number02A240916A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HIGH PRESSURE BALLOON MANUFACTURER UNKNOWN
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age65 YR
Patient SexFemale